Flood, Greeley
- When
- July 29, 2:00 PM MST to 9:00 PM MST
- Where
- Greeley County, 2.78 mi WNW of Horace
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.495, -101.828
No damage was reported from the flooding.
Prolonged moderate rainfall occurred over West Central Kansas, beginning in the morning, lasting into late afternoon. Close to four inches of rainfall was reported near Horace, KS.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Prolonged moderate rainfall occurred over West Central Kansas, beginning in the morning, lasting into late afternoon. Close to four inches of rainfall was reported near Horace, KS. The prolonged moderate rainfall caused flooding over the CR 12 and O intersection.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 29, 1:45 PM MST, 15 minutes earlier.
Area Forecast Discussion National Weather Service Goodland KS 245 PM MDT Fri Jul 29 2022 .SHORT TERM...(This evening through Sunday night) Issued at 244 PM MDT Fri Jul 29 2022 Cloudy skies across much of the region this afternoon, with some clearing working in from the northwest. Rainfall activity still persists across portions of the northwest, as well as most areas south of the Interstate. Temperatures are mainly ranging in the 60s, with some 70s now in Yuma county where clearing is occurring. Winds are southeast around 10 mph, some gusts in the northwest are reaching around 20 mph. For the remainder of the afternoon hours, the wx focus will be on the continued rainfall seen in some locales for much of the day. Latest radar imagery continues to show 2 areas, one south of the Interstate where light to moderate rainfall has occurred all day, and the second in the northwest stretching mainly between Yuma and Cheyenne counties. High pressure east of the region, combined with a surface trough to the west has allowed abundant low level moisture to feed into the region all day on southeast flow, feeding the current rains north. There are 2 current flood warnings in effect for the next couple hours. While precipitation will have tapered by endtime, some localized flooded roadways may still be impacted. Overall, any remaining shower activity will begin to wane this evening from west to east. Going into this weekend, looking for increased clearing over the region on Saturday, giving way to a dry and sunny day for Sunday area-wide as high pressure aloft shifts east off the Rockies, allowing for northwest downslope. Any precipitation on Saturday will be confined to the southeast tier zones, with the potential for some locally heavy downpours. PW values will range from 1.00-1.50" and dewpts remain high in the 60s allowing for the potential for heavy downpours should any storms/showers persist. For temps, the region will see a slightly warmer day going into Saturday as clouds clear. Looking for highs to range in the upper 70s into the mid 80s. By Sunday, upper 80s into the mid 90s are expected. Overnight lows will have upper 50s over the region tonight, giving way to the 60s for Saturday and Sunday nights. .LONG TERM...(Monday through Friday) Issued at 150 PM MDT Fri Jul 29 2022 The area will see a return to the upper ridge pattern next week, with the ridge building over the Four Corners and into the High Plains beginning on Sunday as an upper shortwave exits the Plains to the southeast during the evening to overnight hours. There is some disagreement between the GFS and ECMWF over the pattern evolution, but the general trend is that the Tri-State area will remain dominated by the ridge pattern. The GFS favors a series of weak disturbances and upper troughs moving over the Northern and Central Plains beginning Tuesday night through the end of the period. This along with the monsoonal moisture could help provide a few storms chances for the area, especially as we approach the weekend. High temperatures are anticipated to be at least in the 90s each day. However, on Tuesday and Wednesday several locations east of the Colorado border have potential to see values in the low 100s. Overnight lows are forecast to be in the 60s across the area through Tuesday. The latter half of the week overnight lows are forecast to be in the 60s to mid 70s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1056 AM MDT Fri Jul 29 2022 For KGLD, a mix of MVFR/IFR ceilings expected for much of the forecast period, with some showers through 08z Saturday. Ceilings will drop to about BKN004-011. Winds, south-southeast 10-15kts. For KMCK, VFR conditions expected with scattered to broken mid clouds. Winds south-southeast around 10kts. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JN LONG TERM...KMK AVIATION...JN
Hazardous Weather Outlook National Weather Service Goodland KS 950 AM MDT Fri Jul 29 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301600- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 950 AM MDT Fri Jul 29 2022 /1050 AM CDT Fri Jul 29 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Showers and scattered thunderstorms will persist across portions of the area this morning. Locally heavy rainfall can be expected in association with any thunderstorms. Isolated thunderstorm development cannot be ruled out this afternoon and evening, mainly in eastern Colorado and adjacent Kansas border counties. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report heavy rainfall to the National Weather Service in Goodland via telephone or social media.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1158 AM MDT FRI JUL 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM HEAVY RAIN 9 SSE BEECHER ISLAND 39.76N 102.08W
07/29/2022 M2.80 INCH YUMA CO TRAINED SPOTTER
SPOTTER REPORTS HEAVY RAINFALL CURRENTLY
WITH CULVERTS FROM THEIR RESIDENCE DOWN TO
HIGHWAY 36 RUNNING FULL.
&&
JNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1230 PM MDT FRI JUL 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM FLOOD 4 NNE IDALIA 39.75N 102.26W
07/29/2022 YUMA CO TRAINED SPOTTER
6-12 INCHES OF WATER OVER THE ROADWAY
APPROX. 1/2 MILE NORTH OF THE INTERSECTION
OF HWY 385 AND HWY 36. CULVERTS FULL ON THE
ROADSIDES.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
154 PM MDT FRI JUL 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HEAVY RAIN 6 SE HALE 39.56N 102.07W
07/29/2022 M1.30 INCH KIT CARSON CO TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
158 PM MDT FRI JUL 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HEAVY RAIN 2 NNE HALE 39.66N 102.12W
07/29/2022 M2.80 INCH YUMA CO CO-OP OBSERVER
24HR RAINFALL OF 2.8INCHES.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
255 PM MDT FRI JUL 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HEAVY RAIN TRIBUNE 38.47N 101.75W
07/29/2022 M2.60 INCH GREELEY KS PUBLIC
TOTAL RAINFALL MEASURED SINCE MIDNIGHT.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
300 PM MDT FRI JUL 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 5 S TRIBUNE 38.40N 101.75W
07/29/2022 M3.54 INCH GREELEY KS MESONET
TOTAL RAINFALL SINCE MIDNIGHT.
&&The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
No damage was reported from the flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2022Every state in 2022This day in weather historyWarnings in Kansas, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1044216.